my son was givin 3.0mg of Diluadid, for pain and died from it they told me he was over sedated why did they give him such a high amount and who makes that decision
I'm sorry it took so long for a response.
I'm very sorry for your loss .
I can't even imagine what you are going through. It's terrible that you now have that concern.
You really need to talk with his doctor to answer your questions.
This will interfere with your grieving process. You could get stuck in the anger stage. As you know it's part of steps to acceptance.
No one will be able to tell you something that helps except someone who was there.
Did he die on hospice?
If so, please call the company and ask to talk with the social worker or chaplain.
It's part of the hospice benefit to provide grief counseling up to a year.
I'm thinking it would be a good way to involve them and they can dig for the answer . They also have access to the doctors.
Dilaudid is a powerful drug. If he was an opioid naive patient (no pain meds) and takes that amount it is more likely to have a bad effect.
However if he's been on medication the tolerance level will have been built up.
There are specific rules to follow in ordering and increasing pain meds.
It's like climbing stairs. One foot of another. If they symptoms for needing an increase they will go x amount. If no symptoms, the patient stays on that step.
It's extremely well spelled out in the guidelines based on much research.
If he had a terminal disease, it may be more of the disease than the meds.
You need someone who can review his chart.
You need answers so you can advance to acceptance.
I'll be praying for you.
- Dilaudid Information for Consumers
- Dilaudid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilaudid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 May 2011 • 1 answer
Posted 22 Aug 2011 • 4 answers
Posted 2 Nov 2011 • 2 answers
Posted 1 Jan 2014 • 1 answer
Posted 9 May 2017 • 0 answers